PDA

View Full Version : Prednisone side effects



redlily14
02-06-2008, 01:38 PM
I started last Tuesday on a 40mg taper. I'm on 30mg this week.

I am in another world...So foggy and out of it that it is very difficult to focus at work. I also can't stop peeing!

Is this something I should be worried about? I don't know whether to say something or just chaulk it up to normal use.

I read that it could raise your blood sugar but I couldn't find other information about it. Are these symptoms from that, and is it harmful?

Blessings (espcially on this Ash Wednesday!)
Rochelle

Faith
02-07-2008, 01:29 PM
Hey Rochelle,

I didn't have that problem when I was on it. I would call the doctor and run it by him. Have you checked your sugar levels lately? You have a right to be concerned; I would too.

Keep us updated.

Take care,

Faith

Saysusie
02-10-2008, 10:32 AM
Dizziness and confusion are rare side effects of Prednisone and you should advise your doctor as soon as possible. Please let us know how you are. You may need to take a different corticosteroid!

Peace and Blessings
Saysusie

redlily14
02-17-2008, 01:25 PM
Thanks for the input, Saysusie! I just finished my course of Prednisone and started the Plaquinel. Unfortunately it seems like the rash is coming back already. How long does the Plaq take to work? Does it have to build up in my system?

I really need to work on sun protection...!

Saysusie
02-17-2008, 05:34 PM
Yes, Plaquenil can take up to several months before you really see its effects because it does need to build up in your system. The good news is that, once Plaquenil does take effect, it is very effective. The Prednisone usually starts to relieve symptoms sooner so that you can feel some relief while waiting for the Plaquenil to kick in.
So, don't give up on the Plaquenil, it is a very effective treatment.....it just takes some time!!

Peace and Blessings
Saysusie

redlily14
02-18-2008, 05:42 PM
THANK YOU. That is good to know..! It is coming back around my eyes (in the shape of my glasses, of course).

I am not a particularly vain person, but having an swollen red rash covering my face is not a confidence booster.

I am seeing my dermatologist at the end of the month. I wonder if he can put me back on prednisone until the plaq kicks in?

Saysusie
02-19-2008, 10:52 AM
I am sure if you ask him to, he will do so. Especially since most doctors do give Prednisone with Plaquenil!! Let us know what he says!

Peace and Blessings
Saysusie

redlily14
02-20-2008, 07:05 AM
He called in an RX for Methyliprednisolone, a quick one week pack to hold me over until I see him on the 28th. Just in time, too, since all of the progress I had made has gone right down the drain with another flare.

How frustrating!!!

Blessings,
Rochelle

Saysusie
02-20-2008, 12:51 PM
I'm sorry you are having this backslide, but I hope with the Methyliprednisolone, that you will start to feel a bit better soon!! Medrol (Methyliprednisolone) and prednisone are both corticosteroids and they have essentially the same effects and side effects. In terms of equivalence, 4 mgs of methyliprednisolone (Medrol) = 5 mgs of prednisone. There are no significant differences in effects or side-effects of either drug.

Keep us posted on how you are feeling!

Peace and Blessings
Saysusie